Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 37, NWS Midland/Odessa, TX

March 27, 2011

NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2011, 5:24 AM CDT. It took effect at Mar 28, 2011, 11:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 5:24 AM CDT (10:24 UTC)
In effect from
Mar 28, 2011, 11:00 AM CDT
Expired
Mar 28, 2011, 10:47 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS84 KMAF 271024
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 AM CDT SUN MAR 27 2011

....A RED FLAG WARNING IS IN EFFECT SUNDAY FOR THE GUADALUPE
   MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND DAVIS
   MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT  
   OR LESS... 20 FOOT WINDS OF 20 MPH OR GREATER AND VERY
   HIGH FIRE DANGER...
...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE
   MOUNTAINS...
...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR VAN HORN
   AND HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS...

.WARM CONDITIONS WITH LOW RELATIVE HUMIDITIES AND A HIGH TO VERY
HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED FIRE WEATHER
CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS TODAY. IN
THE HIGHER ELEVATIONS WHERE WESTERLY 20 FOOT WINDS ARE EXPECTED TO
EXCEED 20 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TODAY...REQUIRING A RED FLAG WARNING.

RELATIVE HUMIDITIES DROPPING TO LESS THAN 10 PERCENT AND WINDY
CONDITION WILL RETURN TO THE GUADALUPE MOUNTAINS MONDAY. A RED
FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS MONDAY.

RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT ARE ALSO EXPECTED OVER
VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS
MONDAY WITH WINDS POSSIBLY EXCEEDING 20 MPH. THESE AREAS ARE
UNDER A FIRE WEATHER WATCH MONDAY.

OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS BOTH TODAY
AND MONDAY. THESE AREAS WILL LIKELY SEE RELATIVE HUMIDITIES
UNDER 15 PERCENT...THOUGH WINDS ARE EXPECTED TO GENERALLY REMAIN
JUST BELOW 20 MPH.

NMZ114-TXZ258-272230-
/O.UPG.KMAF.FW.A.0030.110327T1600Z-110328T0400Z/
/O.NEW.KMAF.FW.W.0036.110327T1600Z-110328T0400Z/
/O.NEW.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
424 AM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED
FROM 10 AM TO 10 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: FIRE WEATHER WATCH LATE SUNDAY MORNING THROUGH SUNDAY 
  EVENING.

* WIND: WEST WINDS 20 TO 35 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-272230-
/O.UPG.KMAF.FW.A.0030.110327T1600Z-110328T0400Z/
/O.NEW.KMAF.FW.W.0036.110327T1600Z-110328T0400Z/
/O.NEW.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
524 AM CDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN
AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN
AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA. 

* TIMING: LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* WIND: WEST WINDS 20 TO 25 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

05
5 follow-up statements
296 
WWUS84 KMAF 271943
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT SUN MAR 27 2011

....A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS
FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS... 20 FOOT
WINDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... ...A RED
FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR VAN HORN AND
HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS...

.ABOVE NORMAL TEMPERATURES WITH LOW RELATIVE HUMIDITIES AND A
HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED
FIRE WEATHER CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST
TEXAS TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY
IN THE HIGHER ELEVATIONS WHERE WESTERLY 20 FOOT WINDS ARE
EXCEEDING 20 MPH.

A RED FLAG WARNING WILL REMAIN IN EFFECT IN THE GUADALUPE
MOUNTAINS MONDAY WHERE CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TO DEVELOP ONCE AGAIN.

RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT WILL BE POSSIBLE OVER
VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS
WITH WINDS POSSIBLY EXCEEDING 20 MPH ON MONDAY. THESE AREAS ARE
UNDER A FIRE WEATHER WATCH.

OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS BOTH TODAY AND
MONDAY. THESE AREAS WILL LIKELY SEE RELATIVE HUMIDITIES UNDER
15 PERCENT...THOUGH WINDS ARE EXPECTED TO GENERALLY REMAIN JUST
BELOW 20 MPH.

NMZ114-TXZ258-280745-
/O.CON.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/
/O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
143 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: RED FLAG WARNING THROUGH THIS EVENING THEN AGAIN LATE
  MONDAY MORNING INTO MONDAY EVENING.

* WIND: WEST WINDS 25 TO 40 MPH WITH GUSTS NEAR 55 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-280745-
/O.CON.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/
/O.CON.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
243 PM CDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN
AND HIGHWAY 54 CORRIDOR...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
VAN HORN AND HIGHWAY 54 CORRIDOR...

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA. 

* TIMING: RED FLAG WARNING THROUGH THIS EVENING. FIRE WEATHER
  WATCH IN EFFECT LATE MONDAY MORNING INTO MONDAY EVENING.

* WIND: WEST WINDS 20 TO 25 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
800 
WWUS84 KMAF 280356
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1056 PM CDT SUN MAR 27 2011

...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE GUADALUPE
MOUNTAINS FOR MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20
FOOT WIND SPEEDS GREATER THAN 20 MPH...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE VAN HORN AND
HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS FOR MINIMUM RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS GREATER THAN
20 MPH...AND VERY HIGH FIRE DANGER...

.ABOVE NORMAL TEMPERATURES WITH LOW RELATIVE HUMIDITIES AND A
HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN ELEVATED
FIRE WEATHER CONCERNS ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST
TEXAS MONDAY AFTERNOON.

RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT WILL BE POSSIBLE OVER
VAN HORN AND THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS WITH
WINDS POSSIBLY EXCEEDING 20 MPH MONDAY AFTERNOON. THESE AREAS ARE
UNDER A FIRE WEATHER WATCH.

OCCASIONAL NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE 
POSSIBLE IN AREAS ADJACENT TO THE MOUNTAINS FOR MONDAY AFTERNOON.
THESE AREAS WILL LIKELY EXPERIENCE RELATIVE HUMIDITIES UNDER 15
PERCENT...THOUGH THE WINDS SHOULD GENERALLY REMAIN JUST BELOW 20
MPH. IF SLIGHTLY STRONGER WINDS IMPACT THE REGION...A FIRE WEATHER
WATCH OR RED FLAG WARNING MAY BE NEEDED.

NMZ114-TXZ258-281600-
/O.CAN.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/
/O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
956 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING FOR TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT
FOR MONDAY AFTERNOON.

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: RED FLAG WARNING CANCELLED FOR THIS EVENING. RED FLAG
  WARNING IN EFFECT BEGINNING LATE MONDAY MORNING THROUGH MONDAY
  EVENING.

* WIND: MONDAY...WEST WINDS 25 TO 40 MPH WITH GUSTS NEAR 55 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY MONDAY NEAR 10 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-281600-
/O.CAN.KMAF.FW.W.0036.000000T0000Z-110328T0400Z/
/O.CON.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1056 PM CDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR TONIGHT IN THE DAVIS MOUNTAINS AND ACROSS THE VAN HORN HIGHWAY 54
CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING FOR TONIGHT. A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR MONDAY AFTERNOON.

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA. 

* TIMING: RED FLAG WARNING CANCELLED FOR THIS EVENING. FIRE
  WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH MONDAY
  EVENING.

* WIND: MONDAY...WEST WINDS 20 TO 25 MPH.

* HUMIDITY: MINIMUM AFTERNOON HUMIDITY NEAR 10 PERCENT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
847 
WWUS84 KMAF 281003
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CDT MON MAR 28 2011

...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE
ADJACENT SOUTHEAST NEW MEXICO PLAINS FOR MINIMUM RELATIVE
HUMIDITY VALUES OF 10 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20
MPH OR GREATER...AND VERY HIGH FIRE DANGER...

.A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EASTERN
NEW MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON. THIS FEATURE WILL
BRING CONTINUED WARM...DRY...AND BREEZY CONDITIONS ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS AGAIN THIS
AFTERNOON. WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE AT OR
ABOVE 20 MPH ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN
HORN AND HIGHWAY 54 CORRIDOR...AND PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON. THESE SPEEDS...WHEN COMBINED WITH
THE ABOVE NORMAL TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND
ONGOING VERY HIGH FIRE DANGER WILL PROMOTE FAVORABLE CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD ACROSS THESE LOCATIONS TODAY. 

TXZ057-074-282115-
/O.UPG.KMAF.FW.A.0031.110328T1600Z-110329T0400Z/
/O.EXA.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
503 AM CDT MON MAR 28 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
CDT THIS EVENING ACROSS THE DAVIS MOUNTAINS AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR FOR WINDY CONDITIONS...VERY LOW RELATIVE 
HUMIDITY AND VERY HIGH FIRE DANGER...

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA. 

* TIMING: LATE THIS MORNING THROUGH THIS EVENING. 

* WIND: WEST WINDS 20 TO 25 MPH...WITH GUSTS TO 35 MPH. 

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

NMZ115-282115-
/O.EXA.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
403 AM MDT MON MAR 28 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS FOR
WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH 
FIRE DANGER...

* AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS.

* TIMING: LATE THIS MORNING THROUGH THIS EVENING. 

* WIND: WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ258-282115-
/O.CON.KMAF.FW.W.0037.110328T1600Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
403 AM MDT MON MAR 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING ACROSS THE GUADALUPE MOUNTAINS FOR WINDY
CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE 
DANGER...

* AFFECTED AREA: IN NEW MEXICO AND TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: LATE THIS MORNING THROUGH THIS EVENING.

* WIND: WEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* HUMIDITY: NEAR 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$
994 
WWUS84 KMAF 281925
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT MON MAR 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS
EVENING FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 10 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER
FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR...

.A SURFACE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EASTERN NEW
MEXICO AND SOUTHWEST TEXAS THIS AFTERNOON.  THIS FEATURE WILL BRING CONTINUED
WARM...DRY...AND BREEZY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND MUCH
OF SOUTHWEST TEXAS AGAIN THIS AFTERNOON.  WEST TO SOUTHWEST 20 FOOT WINDS
WILL INCREASE AT OR ABOVE 20 MPH ACROSS THE GUADALUPE...DAVIS...AND
APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND HIGHWAY
54 CORRIDOR THIS AFTERNOON.  THESE SPEEDS...WHEN COMBINED WITH ABOVE-
NORMAL TEMPERATURES...LOW RELATIVE HUMIDITIES...AND ONGOING VERY HIGH
TO EXTREME FIRE DANGER WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD ACROSS THESE LOCATIONS THIS AFTERNOON AND EVENING.

NMZ114-115-TXZ057-074-258-290400-
/O.CON.KMAF.FW.W.0037.000000T0000Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
225 PM CDT MON MAR 28 2011 /125 PM MDT MON MAR 28 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE...DAVIS...
AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN
AND HIGHWAY 54 CORRIDOR...

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.  IN TEXAS...VAN 
  HORN AND HIGHWAY 54 CORRIDOR...DAVIS/APACHE MOUNTAINS AREA...  
  GUADALUPE MOUNTAINS.  

* TIMING: UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING.

* WIND: SOUTHWEST TO WEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

44
553 
WWUS84 KMAF 290347 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1047 PM CDT MON MAR 28 2011

NMZ114-115-TXZ057-074-258-290500-
/O.CAN.KMAF.FW.W.0037.000000T0000Z-110329T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
1047 PM CDT MON MAR 28 2011 /947 PM MDT MON MAR 28 2011/

...RED FLAG WARNING IS CANCELLED FOR THE GUADALUPE AND DAVIS MOUNTAINS... 
THE VAN HORN AREA AND THE SOUTHEAST NEW MEXICO PLAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. LOCAL RED FLAG CONDITIONS MAY PERSIST IN
ISOLATED LOCATIONS IN THE GUADALUPE MOUNTAINS THROUGH 11 PM MDT.


$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 12:52 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 27, 12:52 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1252 AM CDT SUN MAR 27 2011

.DISCUSSION...
A WEAK COLD FRONT PUSHING SOUTHWESTWARD INTO SOUTHWEST TEXAS AND
SOUTHEAST NEW MEXICO EARLY THIS MORNING IS EXPECTED TO CONTINUE
THIS MOVEMENT OVERNIGHT. BY DAYBREAK...THE FRONT WILL BE NEAR THE
PECOS RIVER. AFTER DAYBREAK...THE FRONTAL LAYER IS EXPECTED TO MIX
OUT BRINGING WESTERLY WINDS TO THE AREA...STRONGEST IN THE
MOUNTAINS.

.AVIATION...
WINDS ARE EXPECT TO BECOME LIGHT EAST TO SOUTHEAST AT TERMINALS
EAST OF THE PECOS RIVER IN SOUTHEAST NEW MEXICO AND SOUTHWEST
TEXAS AS A WEAK COLD FRONT PUSHES THROUGH OVERNIGHT. WINDS ELSEWHERE
WILL REMAIN LIGHT WEST TO SOUTHWEST AS A RULE. WINDS WILL
OCCASIONALLY BE LIGHT AND VARIABLE ACROSS THE REGION OVERNIGHT.

AFTER DAYBREAK...A FEW STRATUS CAN BE EXPECTED TO FORM...MOSTLY AT
KMAF AND ACROSS THE PERMIAN BASIN AREA. PATCHES OF LIGHT FOG ARE
POSSIBLE OVER THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO
EAST OF THE PECOS RIVER TOWARD DAYBREAK. ANY FOG OR LOW CLOUDINESS
THAT MAY DEVELOP SHOULD QUICKLY MIX OUT AFTER SUNRISE.

THE FRONT IS EXPECTED TO BE PUSHED OUT OF THE AREA BY NOON WITH
WINDS BECOMING WESTERLY. AFTERNOON SURFACE WINDS WILL BE MOSTLY IN
THE 12 TO 17 KNOT RANGE WITH SOME GUSTS BETWEEN 20 AND 24 KNOTS
POSSIBLE...MAINLY AT THE TERMINALS WEST OF THE PECOS RIVER. STRONG
AND GUSTY SURFACE WINDS ARE EXPECTED IN THE HIGHER TERRAIN OF
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO.

AFTER SUNSET...EXPECT THE WEAK COLD FRONT TO PUSH BACK INTO
SOUTHWEST TEXAS WITH LIGHT SOUTHEAST WINDS RETURNING TO KMAF
DURING THE EVENING.

NO SIGNIFICANT WEATHER...CEILINGS OR RESTRICTIONS TO VISIBILITY
ARE EXPECTED ACROSS THE AREA THROUGH SUNDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  44  84  48  /   0   0   0  10
CARLSBAD NM                84  48  89  48  /   0   0   0   0
DRYDEN TX                  91  49  86  55  /   0   0   0  20
FORT STOCKTON TX           88  52  88  51  /   0   0   0  10
GUADALUPE PASS TX          73  49  77  50  /   0   0   0   0
HOBBS NM                   77  46  81  45  /   0   0   0   0
MARFA TX                   76  32  80  36  /   0   0   0   0
MIDLAND INTL AIRPORT TX    81  43  85  46  /   0   0   0  10
ODESSA TX                  81  48  84  46  /   0   0   0  10
WINK TX                    89  48  90  48  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 10 AM MDT SUNDAY THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...FIRE WEATHER WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING
     THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

&&

99/99
Hazardous weather outlook, Mar 26, 12:34 PM CDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1234 PM CDT SAT MAR 26 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271745-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1234 PM CDT SAT MAR 26 2011 /1134 AM MDT SAT MAR 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY CONDITIONS WILL CONTINUE CRITICAL FIRE WEATHER
CONDITIONS TODAY ACROSS THE GUADALUPE MOUNTAINS. A RED FLAG
WARNING IS IN EFFECT UNTIL 10 PM MDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE
MOUNTAINS... VAN HORN AND HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS
ON SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM LATE SUNDAY
MORNING THROUGH SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:24 AM CDTFire Weather WatchMAF24 hr
Mar 27, 5:24 AM CDTRed Flag WarningMAF18 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.